Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 111, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 10, 2012, 8:17 PM CDT for Little River County, Miller County, Arkansas; Bowie County, Texas. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2012, 8:17 PM CDT (01:17 UTC)
- Expired
- Apr 10, 2012, 9:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Little River County, AR, Miller County, AR, Bowie County, TX
The radar
The Shreveport radar (KSHV), 108 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 8:34 PM CDT | HAIL 1 | Texarkana, AR | |
| Apr 10, 8:45 PM CDT | HAIL 0.5 | Texarkana, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.3 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 498 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1885 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
015 WUUS54 KSHV 110117 SVRSHV ARC081-091-TXC037-110200- /O.NEW.KSHV.SV.W.0111.120411T0117Z-120411T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 817 PM CDT TUE APR 10 2012 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL BOWIE COUNTY IN NORTHEAST TEXAS... THIS INCLUDES THE CITY OF TEXARKANA... SOUTHEASTERN LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS... NORTHERN MILLER COUNTY IN SOUTHWEST ARKANSAS... THIS INCLUDES THE CITY OF TEXARKANA... * UNTIL 900 PM CDT * AT 811 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR TEXARKANA...AND MOVING SOUTH SOUTHEAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MANDEVILLE...GENOA AND FOUKE... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3338 9369 3320 9394 3351 9418 3362 9401 TIME...MOT...LOC 0115Z 338DEG 11KT 3349 9402 $$ VII
1 follow-up statement
617 WWUS54 KSHV 110146 SVSSHV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 846 PM CDT TUE APR 10 2012 ARC081-091-TXC037-110200- /O.CON.KSHV.SV.W.0111.000000T0000Z-120411T0200Z/ LITTLE RIVER AR-MILLER AR-BOWIE TX- 846 PM CDT TUE APR 10 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR BOWIE...MILLER AND LITTLE RIVER COUNTIES... AT 840 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER SOUTHERN PORTIONS OF TEXARKANA...MOVING TO THE SOUTH SOUTHEAST AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GENOA...PLEASANT HILL...FOUKE AND FERGUSON PRECAUTIONARY/PREPAREDNESS ACTIONS... HAIL UP TO SIZE OF QUARTERS HAS BEEN REPORTED IN THE CITY OF TEXARKANA WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. && LAT...LON 3338 9369 3320 9394 3351 9418 3362 9401 TIME...MOT...LOC 0145Z 338DEG 11KT 3340 9398 $$ VII
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:52 PM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, Apr 10, 3:52 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 352 PM CDT TUE APR 10 2012 .DISCUSSION... FORECAST CONTINUES TO BE A BIT COMPLEX WITH MULTIPLE FEATURES IN PLAY OVER THE NEXT FEW DAYS...AS A WEAK BACK DOOR COLD FRONT WILL SLIP SOUTH OVER THE FOUR STATE REGION OVER THE NEXT 24 HOURS. THIS WILL ALLOW FOR INITIATION OF SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE REMAINDER OF THE WEEK AS THE BNDRY STALLS NEAR SE TX AND SW LA...BEFORE MOVING BACK NORTH AS A WARM FRONT BY LATE THURSDAY. AT THE SAME TIME...THE UPPER LEVEL RIDGE AXIS WILL BE TRANSITIONING OVER THE REGION WHICH SHOULD ACT TO INHIBIT WIDESPREAD COVECTION...AND KEEP POPS IN THE SLIGHT CHANCE CATEGORY FOR MOST AREAS. HOWEVER...SMALL SCALE DISTURBANCES MAY SLIP THROUGH THE NWLY FLOW AROUND THE RIDGE TO HELP ENHANCE THE THREAT OF ISOLATED CONVECTION. INTO THE WEEKEND...TEMPERATURES WILL REBOUND INTO THE 80S WITH TYPICAL EARLY SPRINGLIKE CONDITIONS EXPECTED AREAWIDE. THE NEXT MAJOR FEATURE WILL AFFECT THE REGION BY EARLY NEXT WEEK...AS A FAST MOVING COLD FRONT SWINGS INTO THE SOUTHERN PLAINS ON MONDAY AS A LARGE UPPER TROUGH EXITS THE ROCKIES. CURRENT SETUP HAS THE EARLY MAKINGS OF A POTENTIALLY STRONG SPRINGTIME SCENARIO...WITH WIDESPREAD THUNDERSTORMS AND HEAVY RAINFALL ACROSS THE REGION. IT WILL BE INTERESTING TO MONITOR OVER THE NEXT FEW DAYS AS THE SYSTEM DEVELOPS FURTHER...AND HOW MODELS CHANGE IN THE SYSTEM PROGRESSION. /19/ && .AVIATION... MOSTLY VFR CONDITIONS OCCURRING AREA WIDE. BRIEFLY LOWER CONDITIONS POSSIBLE IN SCATTERED SHOWERS AND THUNDERSTORMS...THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. SURFACE WIND MOSTLY WEST TO SOUTHWEST 10 KTS OR LESS EARLY IN THE UPCOMING 24 TAF PERIOD BUT A COLD FRONT WILL BACKDOOR ITSELF INTO THE REGION THIS EVENING. THE FRONT SHOULD BE LOCATED WEST TO EAST NEAR THE I-20 CORRIDOR BY 12Z WED. EXPECT WINDS FROM THE NORTHEAST BEHIND THE FRONTAL BOUNDARY OVERNIGHT TONIGHT INTO EARLY WEDNESDAY MORNING. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 60 78 54 77 62 / 30 30 10 20 10 MLU 57 76 50 75 56 / 30 30 10 20 10 DEQ 56 72 49 71 58 / 30 30 20 20 20 TXK 57 74 51 74 60 / 30 30 20 20 10 ELD 55 74 49 73 56 / 30 30 10 20 10 TYR 61 80 58 78 64 / 30 30 20 20 10 GGG 61 79 56 78 64 / 30 30 20 20 10 LFK 60 83 59 80 65 / 30 30 30 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/09/14
Hazardous weather outlook, Apr 10, 11:54 AM CDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1154 AM CDT TUE APR 10 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-111100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1154 AM CDT TUE APR 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND OVERNIGHT WITH THE PASSAGE OF A WEAK COLD FRONT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR MUCH OF THIS WEEK AND THROUGH THE WEEKEND...ESPECIALLY NORTH OF INTERSTATE 30. A MORE SIGNIFICANT THREAT OF THUNDERSTORMS AND POTENTIALLY HEAVY RAINFALL WILL BE POSSIBLE INTO THE FIRST HALF OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 19/06
In the hours before
Local storm report, Apr 10, 6:21 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
621 PM CDT TUE APR 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL MAGNOLIA 33.27N 93.24W
04/10/2012 E1.00 INCH COLUMBIA AR CO-OP OBSERVER
NICKEL SIZED HAIL COVERING THE GROUND WITH SOME HAIL
STONES AS LARGE AS QUARTER SIZE
&&
20Local storm report, Apr 10, 6:45 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
645 PM CDT TUE APR 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL LOCKESBURG 33.97N 94.17W
04/10/2012 E1.00 INCH SEVIER AR BROADCAST MEDIA
&&
20Special weather statement, Apr 10, 7:08 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
708 PM CDT TUE APR 10 2012
ARZ050-OKZ077-110045-
MCCURTAIN-SEVIER-
708 PM CDT TUE APR 10 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 745 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
SEVIER...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
WEST LINE...WEST OTIS...AMERICA...BOKHOMA...CERROGORDO...
EAGLETOWN...GOODWATER...MOON AND SHINEWELL...
AT 703 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF BROKEN BOW...OR
13 MILES WEST OF HORATIO...MOVING SOUTHEAST AT 10 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
VIISpecial weather statement, Apr 10, 7:19 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
719 PM CDT TUE APR 10 2012
LAZ006-014-110115-
OUACHITA-UNION-
719 PM CDT TUE APR 10 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 815 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
UNION AND OUACHITA...
INCLUDING THE FOLLOWING LOCATIONS...
BROWNSVILLE-BAWCOMVILLE...CLAIBORNE...FARMERVILLE...MONROE...
STERLINGTON...SWARTZ AND WEST MONROE...
AT 716 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF JUNCTION CITY...
MOVING SOUTHEAST AT 15 MPH. OTHER STRONG THUNDERSTORMS STRETCHED
BETWEEN AN AREA FROM NEAR FARMERVILLE...TO NORTH OF MONROE.
PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORM.
VIISpecial weather statement, Apr 10, 7:34 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
734 PM CDT TUE APR 10 2012
ARZ050-059-060-070-TXZ097-110130-
BOWIE-HEMPSTEAD-LITTLE RIVER-MILLER-SEVIER-
734 PM CDT TUE APR 10 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 830 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
HEMPSTEAD...LITTLE RIVER...MILLER AND SEVIER...
IN NORTHEAST TEXAS...
BOWIE...
INCLUDING THE FOLLOWING LOCATIONS...
ALLEENE...ASHDOWN...BEN LOMOND...FULTON...HOPE...MANDEVILLE...
OGDEN...RICHMOND...WILTON...WINTHROP AND NASH...
AT 728 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A CLUSTER OF STRONG THUNDERSTORMS FROM JUST SOUTH OF DEQUEEN...
TO NEAR TOLLETTE..TO NEAR FOREMAN. THESE STORMS WERE MOVING SLOWLY TO
SOUTHEAST AT 20 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
VIISpecial weather statement, Apr 10, 8:07 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
807 PM CDT TUE APR 10 2012
ARZ059-070-TXZ097-110145-
BOWIE-LITTLE RIVER-MILLER-
807 PM CDT TUE APR 10 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 845 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
LITTLE RIVER AND MILLER...
IN NORTHEAST TEXAS...
BOWIE...
INCLUDING THE FOLLOWING LOCATIONS...
FOUKE...GENOA...MANDEVILLE...OGDEN...TEXARKANA...NASH AND WAKE
VILLAGE...
AT 802 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM MOVING INTO TEXARKANA...AND
MOVING SOUTHEAST AT 25 MPH.
DIME SIZE HAIL IS EXPECTED WITH THIS STORM.
VIIThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 9:40 PM CDT | Severe Thunderstorm Warning | SHV | Little River | 35 min |
| Apr 11, 2:50 PM CDT | Tornado Warning | SHV | Rusk | 40 min |
| Apr 11, 3:22 PM CDT | Tornado Warning | SHV | Rusk | 31 min |
| Apr 11, 4:01 PM CDT | Tornado Warning | SHV | Sabine, San Augustine | 44 min |
| Apr 11, 4:06 PM CDT | Tornado Warning | SHV | Nacogdoches, Shelby | 39 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.